I was told by a psychologist that I had a paranoid personality disorder and was scizotypal. I have always struggled to be part of society and been depressed since I was a child, together with many other issues such as body dismorphia, eating disorders, social axiety disorder etc etc etc.
I told the doctors that the only medication that had done anything for me was paroxetine / seroxat and they reluctantly put me on 40mg a day about 18 months ago. Since that I have gone from being someone who stared at walls all day alone to someone who has started a business and has some sort of limited life. problem is: I desperately want to come off these tablets as I feel sort of ok now but my girlfriend says if I do then I will go down again as its a pattern she has noticed.
Thing is, I dont know whether to trust her, I am sure she is using me simply to get into my business. Also I have noticed that she has put weight on and the same thing happened with my last girlfriend. Why do women put weight on and stop wanting sex when they date me, what is it about me that makes this happen?
I dont know if I have any mental illness or not, I am convinced that most of them are made up and that it is simply an industry to justify a proffession and nice salaries!!!
I know I should come off paroxetine slowly but I dont understand whether paroxetine makes me something I am not or makes me the person I really am.
Without the meds I cant seem to have a life but with them i feel like a fake like its the meds that are my personality and not me.
Is schizotypal something real or just something made up by psychiatrists to justify their proffession? Please tell me what I should do…………can I now come come off these horrible tablets albeit slowly and will I be ok if I do or will I go back to being a freak again?
Thank you for listening, (if anyone is that is).
A. Schizotypal is a real illness. The most comprehensive book available about schizotypal personality disorder was written by Adrian Raine. Reading about or studying the illness might lead to a better understanding of it.
I would discuss this matter with your prescribing doctor. Perhaps you and your doctor could create a plan for coming off the medication, slowly and over time. Part of the agreement could include a directive for resuming the medication, in the event that your symptoms return. It may be helpful to include your girlfriend in your medication plans. She would be an additional observer who might see or notice something that you might find important.
With regard to the problems with your girlfriend, you might be right about her using you but it is important to determine if you are right. A symptom of schizotypal personality disorder is suspiciousness. What evidence do you have to support your assertion? If there is no evidence, then your beliefs are very likely unjustified.
You complained about your girlfriend’s weight gain and wondered what it is about you that made that happen. Don’t assume that you are the cause. Complaints about weight gain are relatively common among couples who have been together for a while. One or both partners may “let themselves go” after becoming comfortable with their mate. She should be made aware of your unhappiness. Couples counseling could assist you and her in addressing this issue.
I want to commend you on your life successes. I wish you continued luck. Please take care.
Dr. Kristina Randle
Last reviewed: By John M. Grohol, Psy.D. on 17 Apr 2012
Randle, K. (2012). Schizotypal and Want to Stop My Medications. Psych Central. Retrieved on September 16, 2014, from http://psychcentral.com/ask-the-therapist/2012/04/17/schizotypal-and-want-to-stop-my-medications/